Alert archive / Iowa / River Flood Warnings in 2007
River Flood Warning 55, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Sep 7, 2007, 7:19 PM CDT for Iowa County, Johnson County, Iowa. It took effect at Sep 7, 2007, 9:02 PM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2007, 7:19 PM CDT (00:19 UTC)
- In effect from
- Sep 7, 2007, 9:02 PM CDT
- Expired
- Sep 8, 2007, 8:29 PM CDT
- In force
- 23 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Iowa County, IA, Johnson County, IA
The radar
The Quad Cities radar (KDVN), 104 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Iowa River at Marengo (MROI4).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05453100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KDVN 080019
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
719 PM CDT FRI SEP 07 2007
...THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN IOWA...
IOWA RIVER AT MARENGO AFFECTING IOWA AND JOHNSON COUNTIES
.RUNOFF FROM HEAVY RAIN THAT FELL THURSDAY NIGHT ACROSS PORTIONS OF CENTRAL
AND EAST CENTRAL IOWA WILL CONTINUE TO CAUSE SIGNIFICANT RISES AND
MINOR FLOODING ALONG THE IOWA RIVER INTO THE WEEKEND.
SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/QUADCITIES.
IAC095-103-081219-
/O.NEW.KDVN.FL.W.0055.070908T0202Z-070911T0300Z/
/MROI4.1.ER.070908T0202Z.070909T0000Z.070910T1500Z.UU/
719 PM CDT FRI SEP 07 2007
...FLOOD WARNING IN EFFECT UNTIL MONDAY EVENING...
THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
THE IOWA RIVER AT MARENGO.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM FRIDAY THE STAGE WAS 13.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO
NEAR 15.0 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD
STAGE BY LATE MONDAY MORNING.
* IMPACT...AT 14.0 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND
ALONG THE RIVER.
$$
&&
IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.
OBSERVED SUN MON TUE
LOCATION FS STG DAY TIME 09/09 09/10 09/11
7 AM 7 AM 7 AM
IOWA RIVER
MARENGO 14.0 13.8 FRI 07 PM 14.8 14.1 13.23 follow-up statements
000
WGUS83 KDVN 081010
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 AM CDT SAT SEP 08 2007
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
IOWA RIVER AT MARENGO AFFECTING IOWA AND JOHNSON COUNTIES
.RUNOFF FROM HEAVY RAIN THAT FELL THURSDAY NIGHT ACROSS PORTIONS OF CENTRAL
AND EAST CENTRAL IOWA WILL CONTINUE TO CAUSE SIGNIFICANT RISES AND
MINOR FLOODING ALONG THE IOWA RIVER OVER THE WEEKEND.
SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/QUADCITIES.
IAC095-103-082210-
/O.EXT.KDVN.FL.W.0055.000000T0000Z-070909T0715Z/
/MROI4.1.ER.000000T0000Z.070908T0600Z.070908T1915Z.UU/
510 AM CDT SAT SEP 08 2007
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
THE FLOOD WARNING CONTINUES FOR
THE IOWA RIVER AT MARENGO.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:00 AM SATURDAY THE STAGE WAS 14.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER DID A PRELIMINARY CREST OF 14.16 FEET LATE FRIDAY EVENING. THE
RIVER HAS BEGUN A SLOW FALL AND WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS
EVENING.
* IMPACT...AT 14.0 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND
ALONG THE RIVER.
$$
&&
IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.
OBSERVED SUN MON TUE
LOCATION FS STG DAY TIME 09/09 09/10 09/11
7 AM 7 AM 7 AM
IOWA RIVER
MARENGO 14.0 14.1 SAT 04 AM 13.5 12.3 11.2000
WGUS83 KDVN 081616
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1116 AM CDT SAT SEP 08 2007
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
IOWA RIVER AT MARENGO AFFECTING IOWA AND JOHNSON COUNTIES
.RUNOFF FROM HEAVY RAIN THAT FELL THURSDAY NIGHT ACROSS PORTIONS OF
CENTRAL AND EAST CENTRAL IOWA WILL CONTINUE TO CAUSE MINOR FLOODING
ALONG THE IOWA RIVER OVER THE WEEKEND.
SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/QUADCITIES.
IAC095-103-090416-
/O.EXT.KDVN.FL.W.0055.000000T0000Z-070910T0600Z/
/MROI4.1.ER.070909T0157Z.070909T1200Z.070909T1800Z.UU/
1116 AM CDT SAT SEP 08 2007
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SUNDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE IOWA RIVER AT MARENGO.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 AM SATURDAY THE STAGE WAS 14.1 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL EXPERIENCE A BRIEF DIP THIS EVENING...
THEN RISE AGAIN TO NEAR 14.2 FEET SUNDAY MORNING. THE RIVER WILL
THEN FALL BELOW FLOOD STAGE SUNDAY AFTERNOON.
* IMPACT...AT 14.0 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND
ALONG THE RIVER.
$$
&&
IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.
OBSERVED SUN MON TUE
LOCATION FS STG DAY TIME 09/09 09/10 09/11
7 AM 7 AM 7 AM
IOWA RIVER
MARENGO 14.0 14.1 SAT 11 AM 14.2 12.7 11.3000
WGUS83 KDVN 090129
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
829 PM CDT SAT SEP 08 2007
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
IOWA RIVER AT MARENGO AFFECTING IOWA AND JOHNSON COUNTIES
.WATER LEVELS HAVE FALLEN AND ARE NOW WITHIN THEIR BANKS WITH FURTHER
LOWERING OF RIVER LEVELS THE NEXT SEVERAL DAYS.
SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/QUADCITIES.
IAC095-103-090159-
/O.CAN.KDVN.FL.W.0055.000000T0000Z-070910T0600Z/
/MROI4.1.ER.000000T0000Z.070908T2130Z.070908T2145Z.UU/
829 PM CDT SAT SEP 08 2007
...FLOOD WARNING IS CANCELLED...
THE FLOOD WARNING IS CANCELLED FOR
THE IOWA RIVER AT MARENGO.
* AT 8:00 PM SATURDAY THE STAGE WAS 13.9 FEET.
* FELL BELOW FLOOD STAGE AT 4:45 PM SATURDAY.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.6 FEET BY MONDAY
MORNING.
* IMPACT...AT 11.0 FEET...WATER AFFECTS THE LOWEST AGRICULTURAL LAND
ALONG THE RIVER.
$$
&&
IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.
OBSERVED MON TUE WED
LOCATION FS STG DAY TIME 09/10 09/11 09/12
7 AM 7 AM 7 AM
IOWA RIVER
MARENGO 14.0 13.9 SAT 08 PM 12.6 11.0 10.1What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Sep 7, 3:00 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Sep 7, 3:00 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CDT FRI SEP 7 2007 .SYNOPSIS... MAIN SURFACE COLD FRONT AT 19Z WAS ACROSS EASTERN CWA ROUGHLY FROM STERLING...THROUGH MOLINE TO ABOUT FAIRFIELD. A NARROW LINE OF SHOWERS HAS ACCOMPANIED THIS BOUNDARY SINCE EARLY AFTERNOON...AND CONTINUED AT 19Z MAINLY ON IL SIDE OF CWA. A PREFRONTAL TROF/WIND SHIFT WAS WELL AHEAD OF THE COLD FRONT ACROSS EASTERN IL INTO SW MO. AT UPPER LEVELS...SHORTWAVE TROUGH THAT WAS OVER IA AND MN AT 12Z WAS SURGING EAST INTO LOWER MI THIS AFTERNOON. COOLER AND MUCH DRIER AIRMASS WAS SPILLING IN BEHIND THE FRONT...WITH DEWPOINTS IN 50S ABOUT INTO EAST CENTRAL IA. UNDER FAST ZONAL FLOW ALOFT...HIGH PRESSURE CENTERED OVER WESTERN SD AND NEB PANHANDLE AT 18Z...IS PROGGED TO RAPIDLY PUSH EAST ACROSS CWA EARLY SATURDAY. && .SHORT TERM...TONIGHT THROUGH SATURDAY... TEMPERATURES AND POTENTIAL FOR MORNING FOG MAIN ISSUES. WILL MAINTAIN ISOLATED TO SCATTERED SHOWERS FOR EARLY EVENING IN FAR SE AND EAST...THEN SKIES SHOULD CLEAR AS DRY MID AND UPPER LEVEL AIRMASS BUILDS INTO AREA. AT THE SURFACE...PRESSURE GRADIENT WEAKENS CONSIDERABLY AND LOW LEVELS SHOULD DECOUPLE QUICKLY THIS EVENING...ENDING THE INFLUX OF DRIER AIR. RADIATIONAL COOLING SHOULD LEAD TO LOTS OF DEW AND POTENTIAL FOR FOG. WILL CONTINUE WITH PATCHY FOG WORDING FOR NOW. STAYED WITH MODEL BLEND OF MOS FOR MINS...SUPPORTED BY TRAJECTORY FORECAST...WITH LOWER 50S NORTH TO AROUND 60 S-SE. SAT...HIGH PRESSURE PUSHES EAST LEAVING LIGHT ERLY LOW LEVEL FLOW. WILL HAVE 850 MB BAROCLINIC AXIS IN AREA...BUT NOT ENOUGH FORCING TO GENERATE ANY PRECIPITATION WITH LIGHT RETURN FLOW HOLDING OFF UNTIL EVENING. HIGHS KEPT IN MIDDLE RANGE OF MOS...WITH MID 70S NORTH TO AROUND 80 SOUTH. ..SHEETS.. .LONG TERM... VIGOROUS NORTHWEST FLOW TO RESULT IN TYPICAL EARLY AUTUMN WEATHER. ECMWF PRIMARY GUIDANCE...GFS INITIALIZED FAIR WITH ENERGY IMBALANCE IN JAMES BAY VORTEX IMPACTING DAYS 3 THROUGH 7...ESPECIALLY BEYOND DAY 4. SOME INPUTS FROM UKMET AND NAM-WRF USED FOR DAYS 2 AND 3. OVERALL MINOR CHANGES MADE TO CURRENT PACKAGE DUE TO BELOW AVERAGE CONFIDENCE IN MON/TUE SHORT WAVE PASSING THROUGH REGION. SATURDAY NIGHT THROUGH SUNDAY NIGHT...NEAR SEASONABLE TEMPERATURES WITH LOWS IN 50S TO LOWER 60S WITH MAX TEMPERATURES IN MID/UPPER 70S TO LOWER 80S SOUTHEAST. NEARLY IDEAL CONDITIONS WITH SEASONALLY LOW DEWPOINTS WITH MOSTLY/PARTLY CLEAR SKIES AND LIGHT WINDS. SOME POTENTIAL FOR SLIGHTLY COLDER TEMPERATURES IN NORTHERN DRAINAGE AREAS SUNDAY NIGHT FOR NEXT FORECAST CYCLE TO EVALUATE. MONDAY...MONDAY NIGHT AND TUESDAY...NO CHANGES TO POPS BUT REMOVED THUNDER WORDING ALL BUT FAR SOUTH WITH STABLE LAPSE RATES PER ALL SOLUTIONS. BELOW AVERAGE CONFIDENCE IN TRACK OF UPPER WAVE WITH HIGH MODEL TO MODEL VARIANCE AND ALSO POOR TEMPORAL RUN TO RUN CONTINUITY PAST 24 HOURS ALL SOLUTIONS. BEST ESTIMATE IS AREAS OF LIGHT RAIN AND SPRINKLES WITH LOTS OF CLOUDS MONDAY AND MONDAY NIGHT INTO EARLY TUESDAY. STILL INDICATIONS WITH COOLER AND DRIER AIR IN PLACE FOR SIGNIFICANT EVAPORATIVE COOLING TO OCCUR WHICH MAY RESULT IN LOWER MAX TEMPS FOR NEXT FEW SHIFTS TO REVIEW. TUESDAY AFTERNOON INTO FRIDAY...CANADIAN HIGH PRESSURE TO RESULT IN PLEASANT TEMPERATURES BY DAY WITH CRISP TEMPS AT NIGHT. SOME MODERATION IN TEMPS WEDNESDAY AHEAD OF NEXT SHOT OF CANADIAN AIR WHICH LATER SHIFTS CAN REASSESS POSSIBLY ADDING A FEW MORE DEGREES TO MAX TEMPS WEDNESDAY. THURSDAY AND FRIDAY...STRONG HIGH PRESSURE TO BUILD IN...TEMPS BASED ON LOW LEVEL THERMAL FIELDS MAY STILL NEED TRIMMING ANOTHER 2 TO 5 DEGREES MANY AREAS WITH POSSIBLY BLUSTERY CONDITIONS. SOME FROST POTENTIAL BY WEEKEND FOR LATER SHIFTS TO CONSIDER. ..NICHOLS.. && .AVIATION... DRIER AIR WILL FILTER INTO THE REGION BEHIND A DEPARTING COLD FRONT. LINGERING LIGHT SHOWERS AND CU JUST BEHIND THE FRONT WILL BE EAST OF TERMINALS THIS EVENING. OVERNIGHT...HIGH PRESSURE ADVANCES TOWARD THE AREA. LIGHT WINDS...RADIATIONAL COOLING AND LINGERING LOW LEVEL MOISTURE WILL LEAD TO MVFR FOG AND LOCAL IFR FOG BETWEEN 08Z AND 14Z SAT. SCATTERED CU WILL DEVELOP SAT AROUND 4 TO 6 KFT...OTHERWISE VFR CONDITIONS WILL PREVAIL. ..SHEETS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS/NICHOLS
Hazardous weather outlook, Sep 7, 5:12 AM CDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 512 AM CDT FRI SEP 7 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-081000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 512 AM CDT FRI SEP 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY EAST OF THE MISSISSIPPI RIVER. HEAVY RAINFALL IS POSSIBLE. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT... RAINFALL AMOUNTS FROM TODAY/S STORMS WOULD BE APPRECIATED. 50
Nearby
River Flood Warnings in Iowa, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.